Non-steroidal anti-inflammatory drugs (NSAIDs) are among the most commonly used medications in Korea. Gastrointestinal toxicity, including peptic ulcer, is a common adverse effect of NSAIDs. Risk factors for NSAID-related peptic ulcer include a previous history of peptic ulcer, advanced age, high dose, concomitant use of corticosteroids, anticoagulants, other NSAIDs including low-dose aspirin. Preventive measure(s), such as COX-2 inhibitor, proton pump inhibitor or misoprostrol, should be done for patients requiring NSAID therapy who have high-risk factor(s) for peptic ulcer. Low dose aspirin also increases the risk of peptic ulcer, so preventive measure(s) should be done for high-risk patients. The eradication of Helicobacter pylori is recommended for high-risk NSAID-users. Treatment strategies for peptic ulcers in NSAID users are mostly the same for peptic ulcers in NSAID non-users.
|Number of pages||9|
|Journal||The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi|
|Publication status||Published - 2009 Nov|
All Science Journal Classification (ASJC) codes